MAUDE Adverse Event Report: AMO Puerto Rico Mfg. Inc. PureSee IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO Puerto Rico Mfg. Inc. PureSee IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DET225
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a preloaded extended depth of focus (edof) toric intraocular lens (iol) was implanted in the patient's left eye (os) during cataract surgery.Following implantation, the patient experienced hazy and blurry vision.Preoperative refraction was reported as +0.75 -1.50 x014 with a best spectacle-corrected visual acuity (bscva) of 20/60.Postoperative uncorrected visual acuity (ucva) was reported as 20/30 distance vision with cloudy/blurry vision and j6 near vision.Postoperative refraction was reported as +0.25, postoperative bscva was 20/25, and the intended target refraction was -0.03.Clinical evaluation reportedly revealed optic atrophy in the left eye (os) with depressed visual fields.Optical coherence tomography (oct) findings were reported as normal, and magnetic resonance imaging (mri) was ordered to evaluate a potential neuro-ophthalmic etiology.Subsequent follow-up information indicated that the mri findings were normal.The physician also reported observing a prominent lathe pattern on the anterior surface of the implanted lens.The patient was reportedly dissatisfied with the visual outcome and continued to experience blurry vision following surgery.The implanted lens was subsequently explanted and replaced with a non-johnson & johnson intraocular lens.No surgical complications were reported during the explant procedure.At the time of reporting, the patient's outcome was reported as good.No further information was provided.This report is limited to the patient implanted with lens model det225, serial number: (b)(6), who subsequently underwent lens explantation.The physician reported similar complaints in additional patients.Separate mdr reports will be submitted for those patients if the associated events are determined to meet applicable reportability criteria.
 
Additional Manufacturer Narrative
Section a4, a5 and a6: unknown, information was requested but not provided.Section b3: date of event: unknown, not provided, but the best estimate date is after jun 29, 2026.Section d6b: if explanted; give date: unknown, information was not provided.Device evaluation: visual inspection revealed the lens was received coated in an unknown liquid.The lens was cleaned and no issues were identified.The physical characteristics of the received lens was confirmed to match that of a det225 model lens.No handpiece was received for evaluation.The complaint issue "lathe lines" was not identified during product evaluation.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints were received for this po.Conclusion: based on the investigation, no malfunction or product deficiency was identified.Attempts were made to obtain additional information regarding the event; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
PureSee IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO Puerto Rico Mfg. Inc.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
+1(714)247-8552
MDR Report Key50805295
Report Number3012236936-2026-000272
Device Sequence Number20993527
Product Code MJP
UDI-Device Identifier05050474819573
UDI-Public(01)05050474819573(17)281205
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDET225
Device Catalogue NumberDET225U175
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/10/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale